Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2003, 1:19 PM CST for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2003, 1:19 PM CST (19:19 UTC)
- Expired
- Feb 15, 2003, 1:45 PM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 151919
SVRNEW
LAC033-121-151945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
118 PM CST SAT FEB 15 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...ZACHARY...BAKER
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 145 PM CST
* AT 112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR ROSEDALE...OR ABOUT 13 MILES WEST OF
PORT ALLEN...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAKER AT 135 PM CST
ZACHARY AT 140 PM CST
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3040 9139 3050 9148 3050 9142 3055 9140
3071 9124 3068 9094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:00 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 15, 11:00 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CST SAT FEB 15 2003 CURRENT FORECAST STILL REMAINS ON TRACK AS A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS ARE APPROACHING SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI FROM THE WEST. A STRONG DISTURBANCE ALOFT MOVING EASTWARD THROUGH SOUTH TEXAS IS RESPONSIBLE FOR THE WIDESPREAD RAIN AREA WITH A STRONG COLD FRONT FOLLOWING AND FORECAST TO MOVE ACROSS THE REGION SUNDAY MORNING. ATMOSPHERIC SOUNDINGS ARE ONLY MARGINAL FOR A SLIM RISK OF A SEVERE THUNDERSTORM TONIGHT. PATTERN RESEMBLES MORE OF A HEAVY RAIN EVENT WHERE UP TO 2 INCHES OR MORE MAY FALL THIS AFTERNOON AND TONIGHT. CURRENTLY CONDITIONS DONT SUGGEST THAT A FLOOD WATCH IS NECESSARY AS ITS BEEN RATHER DRY THE PAST 6 WEEKS. PATCHY DENSE FOG OVER THE TIDAL LAKES AT MID-MORNING SHOULD SLOWLY LIFT THROUGH THE AFTERNOON HORUS AS THE LOW LEVEL WINDS INCREASE A BIT. HOWEVER AS THE SUN SETS AND THE PRESSURE GRADIENT WEAKENS TONIGHT AHEAD OF THE FRONT DENSE FOG MAY REDEVELOP RATHER EARLY OVER THE COOLER WATERS OF THE TIDAL LAKES AND ADJACENT COASTAL WATERS RESULTING IN VISIBILITIES LOWERING TO ONE-QUARTER MILE OR LESS. A NOWCAST (NEWNOWNEW) HAS BEEN WRITTEN CONCERNING THE FOG OVER LAKE PONTCHARTRAIN. .NEW...SMALL CRAFT ADVISORY SW PASS TO PQL. LA...NONE. MS...NONE. 05
Hazardous weather outlook, Feb 15, 11:00 AM CST, 2 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST SAT FEB 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST ACROSS SOUTHWEST MISSISSIPPI...EAST CENTRAL AND SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON THROUGH TONIGHT. THE STRONGER THUNDERSTORMS ARE EXPECTED IN A SQUALL LINE IN ADVANCE OF COLD FRONT MAINLY TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER EXTREME SOUTH MISSISSIPPI...COASTAL MISSISSIPPI...EAST CENTRAL LOUISIANA AND SOUTHEAST LOUISIANA. THE PRIMARY RISK WILL BE STRONG DAMAGING WINDS. HOWEVER THE RISK OF SEVERE WEATHER IS VERY SLIM AT THIS TIME. IN ADDITION...RAINFALL AMOUNTS FROM A HALF INCH TO TWO INCHES CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM ATCHAFALAYA RIVER TO SOUTHWEST PASS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT IS EXPECTED TO PUSH SOUTHEAST THROUGH THE REMAINDER OF SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS SUNDAY MORNING. STRONG NORTH WINDS WILL PROMPT THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR SOUTHEAST LOUISIANA AND MISSISSIPPI COASTAL WATERS SUNDAY AND SUNDAY NIGHT. SURFACE HIGH PRESSURE IS EXPECTED TO BUILD OVER THE CENTRAL GULF COAST REGION MONDAY THROUGH WEDNESDAY AND EVENTUALLY MOVE EAST THURSDAY. A VERY DEEP SURFACE LOW IS EXPECTED TO DEVELOP OVER THE CENTRAL PLAINS LATE THURSDAY. SOUTHERLY FLOW WILL BRING IN A MOIST AND UNSTABLE AIRMASS OVER AREA FRIDAY. THE SURFACE LOW OVER THE CENTRAL PLAINS IS EXPECTED TO MOVE EAST-SOUTHEAST AND DRAG A PACIFIC COLD FRONT ACROSS THE AREA LATE FRIDAY. THE ASSOCIATED UPPER LEVEL DISTURBANCE WILL BE STRONG AND THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TONIGHT. IN ADDITION...MEDIUM AND LONG RANGE NUMERICAL MODELS HAVE INDICATED A VERY STRONG SYSTEM APPROACHING THE LOWER MISSISSIPPI VALLEY ON FRIDAY. STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD STAY ABREAST TO THIS WEATHER SITUATION LATER THIS WEEK.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:04 PM CST | Tornado Warning | LIX | Tangipahoa | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.